Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 152, NWS Mobile, AL

July 30, 2025Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2025, 12:20 PM CDT for Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 12:20 PM CDT (17:20 UTC)
Expired
Jul 30, 2025, 1:00 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 41 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2255 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WUUS54 KMOB 301720
SVRMOB
ALC003-301800-
/O.NEW.KMOB.SV.W.0152.250730T1720Z-250730T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1220 PM CDT Wed Jul 30 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Baldwin County in southwestern Alabama...

* Until 100 PM CDT.

* At 1220 PM CDT, a severe thunderstorm was located near Magnolia
  Springs, or 8 miles southwest of Foley, moving northwest at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fairhope, Point Clear, Magnolia Springs, and Bon Secour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 3035 8798 3036 8797 3038 8799 3036 8799
      3043 8811 3044 8811 3044 8812 3060 8788
      3037 8767 3024 8781
TIME...MOT...LOC 1720Z 129DEG 18KT 3036 8781 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:15 AM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 30, 6:15 AM CDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
615 AM CDT Wed Jul 30 2025

...New Aviation...

.DISCUSSION...
Issued at 123 AM CDT Wed Jul 30 2025

The main story continues to be the prolonged heat across the area.
We'll see one more day of heat indices rising into the 105 to 110
degree range, before the temps begin to drop (though only a couple
of degrees). Upper ridging will remained anchored to our south,
while a ridge builds over the Western CONUS. A weak trough will move
through the Great Lakes, dampening the ridge somewhat over the area.
Meanwhile, surface high pressure to our south will keep a southerly
flow across the region, keeping a moist airmass in place. Given the
weakening ridge, thunderstorm coverage may be a bit more today than
we saw yesterday, especially given the current isolated to scattered
storms moving across the region. Despite the storms, temperatures
are expected to climb into the mid to upper 90s once again today.
While we may mix a bit this afternoon, given the fact that dewpoints
are currently in the mid to upper 70s across most of the area, we
should still see those heat indices reach heat advisory criteria.
Regardless, low temperatures have remained in the upper 70s,
providing little relief from the heat. The prolonged nature of these
conditions will exacerbate any heat related illnesses.

As mentioned above, we'll start to see a downward trend in
temperatures as we head into the weekend. Upper ridging will remain
to our south, while the aforementioned tough digs into the TN
Valley. This may provide a greater coverage of thunderstorms on
Thursday, as a weak frontal boundary moves into northern Alabama.
The axis of the trough will move off the East Coast and generally
remain in place through the weekend with northerly flow persisting
over the local area. The combination of drier air and a greater
coverage of storms will keep temps in the upper 80s to lower 90s by
the weekend. Uncertainty is high with regard to how far south the
front reaches, though guidance is fairly consistent on the boundary
reaching our area and lingering during the first part of the new
work week. Thus, scattered to numerous PoPs were maintained through
the forecast package. /73

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Wed Jul 30 2025

Forecast confidence is low regarding thunderstorms this morning.
Guidance and trends suggest this activity will diminish within the
hour; however, kept prevailing TSRA for KMOB and KBFM through 14Z
to account for redevelopment. After a break in thunderstorms,
additional development is expected this afternoon. Due to the low
confidence, have kept the PROB30 group, though amendments may
become necessary if the coverage increases and/or the timing is
quicker than currently forecast. Otherwise, expect VFR conditions
to prevail. /73

&&

.MARINE...
Issued at 121 AM CDT Wed Jul 30 2025

A light to moderate west to southwesterly flow will continue
through the end of the week. Seas will remain generally 2 feet or
less. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      94  77  93  77  94  75  92  74 /  60  30  60  20  60  30  70  40
Pensacola   92  80  92  80  93  79  92  76 /  60  30  60  20  60  40  70  60
Destin      92  81  92  82  92  80  92  78 /  60  20  50  20  60  40  70  70
Evergreen   96  75  95  75  95  72  93  72 /  60  30  60  20  60  30  70  40
Waynesboro  96  74  94  74  95  72  92  70 /  60  40  60  20  60  30  60  30
Camden      95  75  93  75  94  73  92  72 /  60  30  60  20  60  30  60  30
Crestview   93  75  93  75  94  74  93  73 /  60  20  60  20  60  30  70  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>060-261>266.

FL...Heat Advisory until 6 PM CDT this evening for FLZ201>206.

MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 30, 8:11 AM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
811 AM CDT Wed Jul 30 2025

ALZ263-MSZ079-301400-
Mobile Central AL-George MS-
811 AM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 900 AM CDT...

At 811 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Wilmer, or 13 miles southeast of Lucedale, moving
south at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tanner Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3056 8841 3074 8841 3074 8854 3084 8849
      3084 8842 3080 8841 3080 8834 3055 8831
TIME...MOT...LOC 1311Z 006DEG 9KT 3079 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Jul 30, 11:47 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
1147 AM CDT Wed Jul 30 2025

ALZ264-266-FLZ202-301730-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
1147 AM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND CENTRAL
ESCAMBIA COUNTIES THROUGH 1230 PM CDT...

At 1147 AM CDT, Doppler radar was tracking a strong thunderstorm over
Elberta, or 5 miles east of Foley, moving northwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Foley, Robertsdale, Summerdale, and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 8785 3066 8751 3056 8743 3054 8744
      3052 8744 3054 8741 3047 8736 3028 8765
TIME...MOT...LOC 1647Z 148DEG 6KT 3043 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SAM
Special weather statement, Jul 30, 11:58 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1158 AM CDT Wed Jul 30 2025

ALZ264-266-301745-
Baldwin Coastal AL-Baldwin Central AL-
1158 AM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BALDWIN COUNTY
THROUGH 1245 PM CDT...

At 1158 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gulf Shores, moving northwest at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gulf Shores, Magnolia Springs, and Bon Secour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8759 3015 8774 3033 8796 3044 8776
TIME...MOT...LOC 1658Z 144DEG 11KT 3025 8772

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:11 AM CDTSpecial Weather StatementMOBMobile49 min
Jul 30, 11:47 AM CDTSpecial Weather StatementMOBBaldwin43 min
Jul 30, 11:58 AM CDTSpecial Weather StatementMOBBaldwin47 min
Jul 30, 12:05 PM CDTSpecial Marine WarningMOB55 min
Jul 30, 12:18 PM CDTHeat AdvisoryMOBBaldwin, Choctaw, Escambia, Mobile, Washington30 hr
Jul 30, 12:34 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 30, 2:11 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia35 min
Jul 30, 2:15 PM CDTSpecial Weather StatementMOBEscambia60 min
Jul 30, 2:56 PM CDTSpecial Weather StatementMOBCovington64 min
Jul 30, 3:35 PM CDTSpecial Weather StatementMOBMonroe40 min
Jul 30, 3:53 PM CDTSpecial Weather StatementMOBButler, Crenshaw67 min
Jul 30, 4:09 PM CDTSpecial Weather StatementMOBClarke36 min
Jul 30, 6:52 PM CDTSpecial Weather StatementMOBMobile53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.